Urticaria is the second most common cutaneous manifestation of drug allergy. Drug-induced urticaria is seen in 0.16% of medical inpatients and accounts for 9% of chronic urticaria or angioedema seen in dermatology outpatient departments. Occurring within 24 hours of drug ingestion, it is most commonly caused by penicillins, sulfonamides and nonsteroidal anti-inflammatory drugs. Drug-induced urticaria is seen in association with anaphylaxis, angioedema, and serum sickness. Diagnosis requires a detailed history, knowledge of the most likely agents sometimes supplemented with in vitro and skin testing. For mild reactions, avoidance of the causative drug and treatment with antihistamines will suffice. For anaphylactic shock, treatment with epinephrine (adrenaline), corticosteroids and antihistamines is required. Patients should be educated to inform medical staff about previous drug reactions, and to avoid these and cross-reacting drugs if possible. Medical staff need to routinely enquire about allergy and avoid unnecessary prescriptions.